Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 4:31 PM CDT for 4 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 25, 2011, 5:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3146 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS54 KCRP 252131
SVRCRP
TXC131-283-311-479-252230-
/O.NEW.KCRP.SV.W.0042.110825T2131Z-110825T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 PM CDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DUVAL COUNTY IN SOUTH CENTRAL TEXAS
LA SALLE COUNTY IN SOUTH CENTRAL TEXAS
WESTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS
EASTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 530 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF FOWLERTON TO SEVEN SISTERS...OR ALONG A LINE
EXTENDING FROM TILDEN TO 8 MILES NORTHEAST OF FREER...AND MOVING
WEST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOWLERTON...
BRUNI...
LOS ANGELES...
OILTON...
FORT EWELL SITE...
AGUILARES...
COTULLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 2727 9911 2849 9928 2857 9862 2728 9842
2727 9853 2733 9853 2736 9858 2733 9860
2733 9862 2735 9864 2735 9879 2727 9879
TIME...MOT...LOC 2131Z 091DEG 35KT 2849 9871 2796 9858
$$
MB1 follow-up statement
446
WWUS54 KCRP 252157
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 PM CDT THU AUG 25 2011
TXC131-283-311-479-252230-
/O.CON.KCRP.SV.W.0042.000000T0000Z-110825T2230Z/
DUVAL-LA SALLE-MCMULLEN-WEBB-
457 PM CDT THU AUG 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN WEBB...WESTERN MCMULLEN...LA SALLE AND WESTERN DUVAL
COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOS ANGELES TO 14 MILES NORTHWEST OF FREER...OR ALONG
A LINE EXTENDING FROM 17 MILES EAST OF COTULLA TO 14 MILES NORTHWEST
OF FREER...MOVING WEST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OILTON...
FORT EWELL SITE...
AGUILARES...
COTULLA...
LAT...LON 2727 9911 2849 9928 2857 9862 2728 9842
2727 9853 2733 9853 2736 9858 2733 9860
2733 9862 2735 9864 2735 9879 2727 9879
TIME...MOT...LOC 2157Z 091DEG 35KT 2849 9900 2796 9887
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:16 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 25, 3:16 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 316 PM CDT THU AUG 25 2011 .SHORT TERM (TONIGHT THROUGH FRIDAY)...MID LEVEL VORT WILL CONTINUE TO TRACK SOUTHWEST ACROSS THE CWA THROUGH THE REMAINDER OF THE AFTERNOON. ORGANIZED CLUSTER OF STRONG TO SEVERE STORMS BEING ENHANCED BY STEEP LOW LEVEL LAPSE RATES...MODEST DEEP LAYER SHEAR...AND IS RIDING DOWN AXIS OF STRONG INSTABILITY JUST INLAND (3200 J/KG OBSERVED ON 18Z CRP SOUNDING). DAMAGING WIND THREAT WILL CONTINUES TO BE THE PRIMARY THREAT THROUGH THE LATE AFTERNOON... ESPECIALLY ACROSS SOUTHWEST REFUGIO...SOUTHERN BEE...WESTERN SAN PATRICIO COUNTIES OVER THE NEXT HOUR...AND POSSIBLY NORTHWEST NUECES. IN ADDITION...WIND GUSTS BRINGING DOWN POWERLINES AND CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN PRODUCING SEVERAL SMALL WILDFIRES. THE THREAT THROUGH THE LATE AFTERNOON AND EVENING HOURS WILL SHIFT INTO THE CENTRAL COUNTIES WITH THE SEABREEZE PUSHING INLAND AND INTO THE RIO GRANDE PLAINS. VORT EXITS WEST OF THE CWA AFTER MIDNIGHT...AND WITH LOSS OF HEATING AFTER SUNSET CONVECTION SHOULD GRADUALLY END. ISOLATED SHOWERS POSSIBLE AFTER MIDNIGHT AND THROUGH TOMORROW MORNING OVER THE GULF WATERS. OTHERWISE A MAINLY DRY DAY TOMORROW...EXCLUDING A STRAY SHOWER ALONG THE SEABREEZE. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...A MID LEVEL RIDGE AXIS WILL APPROACH FROM THE NORTH ON SATURDAY IN AXIS...AND WILL BE SOMEWHAT RELATED TO THE INTERACTION BETWEEN HURRICANE IRENE AND THE SPRAWLING MID LEVEL RIDGE OVER THE FOUR CORNERS REGION. AS THE RIDGE AXIS APPROACHES...LOW AND MID LEVEL FLOW WILL TURN TO THE NORTHEAST BRINGING IN SLIGHTLY WARMER AIR ALOFT. THE SEA BREEZE WILL ALSO HAVE LITTLE INLAND MOVEMENT ON SATURDAY. THESE TWO FACTORS WILL ALLOW TEMPS TO REACH THE HIGHEST MARKS SO FAR THIS SUMMER ACROSS MOST LOCATIONS. AS THE MID LEVEL RIDGE MOVES THROUGH ON SUNDAY MORNING...THE LOW AND MID LEVEL FLOW MAY TURN TO THE NORTH OR NORTHWEST AND ALLOW EVEN WARMER TEMPERATURES TO OCCUR FOR SUNDAY AFTERNOON. CONFIDENCE IS HIGH THAT RECORD TEMPERATURES WILL OCCUR FOR SATURDAY AND SUNDAY. A TRANSITION TO EASTERLY OR SOUTHEASTERLY FLOW IS EXPECTED TO BEGIN ON MONDAY WITH TEMPERATURES BEGINNING TO MODERATE BY TUESDAY AND WEDNESDAY. MODELS ARE ALSO HINTING AT AN AREA OF DEEPER MOISTURE MOVING TOWARD THE AREA FROM THE YUCATAN TOWARDS THE END OF THE PERIOD. MLG/77 && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 100 76 103 78 / 10 10 0 0 0 VICTORIA 76 103 74 106 75 / 10 10 0 0 0 LAREDO 79 106 79 108 80 / 30 10 0 0 0 ALICE 74 104 74 107 76 / 10 10 0 0 0 ROCKPORT 81 96 79 97 80 / 10 10 0 0 0 COTULLA 76 105 77 108 77 / 20 10 0 0 0 KINGSVILLE 75 101 76 107 76 / 10 10 0 0 0 NAVY CORPUS 79 94 79 96 79 / 10 10 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM MG/77...LONG TERM
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 AM CDT THU AUG 25 2011 TXZ229>234-239>247-261045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES FOR AN HOUR OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110 DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-261045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
In the hours before
Local storm report, Aug 25, 3:00 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG SW VICTORIA 28.82N 96.98W
08/25/2011 VICTORIA TX PUBLIC
PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
APPROX.
&&
HARTLocal storm report, Aug 25, 3:19 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG SW VICTORIA 28.82N 96.98W
08/25/2011 VICTORIA TX PUBLIC
PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
APPROX.
&&
HARTLocal storm report, Aug 25, 3:42 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG SE PORT LAVACA 28.61N 96.62W
08/25/2011 CALHOUN TX LAW ENFORCEMENT
TWO STORY HOUSE SUSTAINED SIGNIFICANT DAMAGE NEAR ALAMO
BEACH. NWS SURVEY TEAM ENROUTE THIS EVENING.
&&
HARTLocal storm report, Aug 25, 3:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST CORPUS CHRISTI 27.71N 97.29W
08/25/2011 M59 MPH NUECES TX ASOS
59 MPH GUST RECORDED AT CORPUS CHRISTI ASOS.
&&
HARTLocal storm report, Aug 25, 4:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM WATER SPOUT 5 N CORPUS CHRISTI 27.78N 97.29W
08/25/2011 GMZ230 TX TRAINED SPOTTER
BRIEF WATERSPOUT REPORTED ON CORPUS CHRISTI BAY. REPORT
STATED IT HAD LIFTED.
&&
HARTLocal storm report, Aug 25, 4:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 NW TAFT 28.01N 97.43W
08/25/2011 SAN PATRICIO TX PUBLIC
POWERPOLE BLOWN DOWN ON RAILROAD TRACK.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:26 PM CDT | Tornado Warning | CRP | Calhoun | 34 min |
| Aug 25, 1:47 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 58 min |
| Aug 25, 2:04 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio | 56 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 67 min |
| Aug 25, 2:43 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 62 min |
| Aug 25, 3:02 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, Refugio, San Patricio | 43 min |
| Aug 25, 3:05 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 40 min |
| Aug 25, 3:21 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, Refugio, San Patricio | 54 min |
| Aug 25, 3:35 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Jim Wells, Live Oak, Nueces, Refugio, San Patricio | 55 min |
| Aug 25, 3:38 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Aug 25, 3:46 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 59 min |
| Aug 25, 4:04 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 56 min |
| Aug 25, 4:17 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces, San Patricio | 88 min |
| Aug 25, 5:00 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.